CaltechAUTHORS
  A Caltech Library Service

Quantum extension of conditional probability

Cerf, N. J. and Adami, C. (1999) Quantum extension of conditional probability. Physical Review A, 60 (2). pp. 893-897. ISSN 1050-2947. http://resolver.caltech.edu/CaltechAUTHORS:CERpra99a

[img]
Preview
PDF
See Usage Policy.

76Kb

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:CERpra99a

Abstract

We analyze properties of the quantum conditional amplitude operator [Phys. Rev. Lett. 79, 5194 (1997)], which plays a role similar to that of the conditional probability in classical information theory. The spectrum of the conditional operator that characterizes a quantum bipartite system is shown to be invariant under local unitary transformations and reflects its inseparability. More specifically, it is proven that the conditional amplitude operator of a separable state cannot have an eigenvalue exceeding 1, which results in a necessary condition for separability. A related separability criterion based on the non-negativity of the von Neumann conditional entropy is also exhibited.


Item Type:Article
Additional Information:©1999 The American Physical Society. Received 31 October 1997; revised 14 December 1998. We acknowledge useful discussions with Lev Levitin, Barry Simon, and Armin Uhlmann. This work was supported in part by NSF Grant Nos. PHY 94-12818 and PHY 94-20470, and by a grant from DARPA/ARO through the QUIC Program (No. DAAH04-96-1-3086).
Subject Keywords:STATES; INFORMATION; ENTROPY
Record Number:CaltechAUTHORS:CERpra99a
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:CERpra99a
Alternative URL:http://dx.doi.org/10.1103/PhysRevA.60.893
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:2322
Collection:CaltechAUTHORS
Deposited By: Tony Diaz
Deposited On:27 Mar 2006
Last Modified:26 Dec 2012 08:48

Repository Staff Only: item control page